Hail, Wallace
- When
- June 6, 6:03 PM MST
- Where
- Wallace County, 3.3 mi WSW of Weskan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.860, -102.030
Report of 1 inch hail from MPing.
In the mid afternoon of the 6th, scattered storms formed in Eastern Colorado and proceeded to the southeast, moving into Northwest Kansas. With these storms, hail up to 1 inch was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
In the mid afternoon of the 6th, scattered storms formed in Eastern Colorado and proceeded to the southeast, moving into Northwest Kansas. With these storms, hail up to 1 inch was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 6, 4:09 PM MST, 1 hour 54 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Goodland KS 509 PM MDT Fri Jun 6 2025 .KEY MESSAGES... - Severe thunderstorms are forecast this afternoon and evening, mainly along and south of a line from Yuma County to Gove County between 3-10 PM MDT. Large hail and damaging winds appear to be the primary threats. A brief, isolated tornado is possible. Locations south of Highway 40 are most at-risk. - Fog, perhaps dense is possible again tonight through Saturday morning. - && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 1258 PM MDT Fri Jun 6 2025 The main focus for today will be on the severe weather threat this afternoon and evening. A shortwave is forecast to move off of the Rockies this afternoon leading to strong to severe storms. Stratus across most of the area remains across most of the area but have been seeing some clearing across eastern portions of the area and most notably across Colorado where the main batch of storms is forecast to initiate at. Discrete supercells are the anticipated initial storm mode as wind shear is more than sufficient for storms to remain discrete initially. Any supercells that form will be capable of hail to 2 inches and perhaps a tornado as 0-3 SRH is already around 150-200 m/s. Straight line hodographs are again in place which will support splitting of cells and as this occurs do think an eventual storm mode change to more a cluster becomes most likely with an increasing wind threat this evening as storms move to the southeast along and differential heating boundary. Exactly how far east that will be will be dependent on the amount of clearing from the west that can occur. The severe threat for today looks to be over around 10-11pm MT. The anticipated hazards for today looks to be large to very large hail especially initially due to the strong shear in place along with surface based CAPE of 1000-1500 j/kg. The lacking part of the hail threat is meager lapse rates around 6.5 -7 c/km however recent guidance does have 7-7.5 c/km along and south of Highway 40 which for the most part aligns fairly well with the hatched significant hail threat that is outlined by the Storm Prediction Center and where an intense supercell or two may form. The other potential hail hazard for today will be accumulating hail similar to yesterday as the atmospheric profile is fairly water logged. Should accumulating hail occur then it may lead to some agricultural loss and slick travel conditions similar to snow. At this time think accumulating hail would be more likely to occur than significant hail potential. As storms begin to cluster together due to the straight lined hodographs think an eventual increasing wind threat will evolve out of it. Some weak mid level dryness may be in place with with a 50-70 knot jet in place think some 65-75 mph wind gusts may be able to mix down due to downward momentum transfer. The threat would be able to increase as well especially if any bowing segments can develop. There is some tornado potential as well for today as subtle outflow boundaries remain across the area from yesterdays storms which may help increase this potential especially if a cell can latch on. Similar to concerns from yesterday, am leaning towards the most likely tornado potential will come from merging of storms leading to brief quick spin ups. Some landspouts also can't be ruled out perhaps up to the Kansas/Nebraska line with developing cumulus and as 0-3 CAPE increases. Some localized flooding potential may also be on the table as well especially across Kit Carson, Cheyenne (CO), Wallace and Greeley county where heavy rainfall fell yesterday/last night and SAC-SMA soil moisture still remains. PWATS are again forecast to be in the 1- 1.3 range but with the saturated profile mentioned above do think some periods of moderate to heavy to even torrential rainfall may occur which may lead to some low lying flooding and county road flooding as well. Overall not overly excited about flooding potential as Corfidi upshear and downshear vectors remain high so think clusters will be moving at a decent speed. Drier mid level air is forecast to move in west to east tonight which will bring an end to the rainfall potential. Similar to yesterday I do have some concern about fog developing again overnight and into Saturday morning as winds remain light and variable along with a freshly saturated boundary layer in place. Have went ahead and added in fog into the forecast mainly along and east of Highway 27 as winds are forecast to turn more to the west behind that line which is not climatologically favored for fog. Western CONUS ridging is forecast to develop Saturday leading to warming temperatures in the low to mid 80s. Am starting to see some signs of some storms developing off of the Palmer Divide and potentially clipping Cheyenne county Colorado during the afternoon hours will go with silent pops for now due the strong subsidence with the ridge but may be something to keep an eye on for in upcoming shifts. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 1258 PM MDT Fri Jun 6 2025 Sunday, a low pressure system is forecast to develop across the northern Plains and send a cold front through the area during the day Sunday. An initial wind shift to the north may occur earlier in the day as a surface trough looks to be in place. Showers and storms remain forecast mainly for western portions of the area in closer proximity to the surface trough and better lift. Severe weather potential is a little iffy at this time as dew points may be marginal at best for the area with the more moist environment being across the southern Plains. Monday and Tuesday, northwest flow returns to the region as the western CONUS ridge reamplifies. Being on the eastern periphery of this ridge may lead to some subtle disturbances which may lead some storm potential but at this range those exact details are not being sampled well. Mid week continue to see some indications of troughing returning suggesting a continued active patter continues for the Tri-State area. Guidance is now suggesting that high pressure develops across the SE CONUS which is typically a signal that moist to very moist air returns to the area. With this pattern the continued wet and active pattern looks to continue. A gradual warming trend looks to continue and peaking mid week as high temperatures in the mid 80s to low 90s. If the moisture does increase like what guidance is suggesting with the surface high across the southeast then temperatures may be a little to high and would need to be lowered as it is more difficult to warm up with higher dew points in place. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 508 PM MDT Fri Jun 6 2025 An upper level disturbance will bring scattered showers and storms to NW KS / SW NE this evening and overnight. Ongoing storms near the CO/KS border should move east-southeast impacting GLD early this evening. Confidence in storms is lower at MCK but there could be additional clusters of storms that impact it later in the evening. Prevailing winds will turn west to northwest behind the storms late this evening/overnight through the remainder of the period. There are some signals for fog or low stratus development but given the synoptic winds, confidence is low to medium at best in fog development and will need to be monitored closely overnight. Saturday is looking to be fair with continued west/northwest winds and VFR conditions once any morning fog/stratus clears. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && SHORT TERM...Trigg LONG TERM...Trigg AVIATION...Deubelbeiss
Hazardous Weather Outlook...UPDATED National Weather Service Goodland KS 630 PM MDT Fri Jun 6 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-080030- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 630 PM MDT Fri Jun 6 2025 /730 PM CDT Fri Jun 6 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... Isolated severe storms remain possible through 10 pm MDT this evening, mainly in Cheyenne County in Colorado and Wallace, Logan, Greeley and Wichita counties in northwest Kansas. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... Fog, perhaps dense, may return to the area Saturday morning. Be alert for rapidly changing conditions if traveling. Any fog is forecast to end by mid morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe or significant weather. Vincent
Special Weather Statement
National Weather Service Goodland KS
407 PM MDT Fri Jun 6 2025
COZ091-062230-
Kit Carson County CO-
407 PM MDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KIT CARSON COUNTY
THROUGH 430 PM MDT...
At 406 PM MDT, Doppler radar was tracking a strong thunderstorm near
Thurman, or 21 miles north of Flagler, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Kit
Carson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM MDT for east central
Colorado.
&&
LAT...LON 3957 10315 3957 10288 3937 10304 3944 10316
TIME...MOT...LOC 2206Z 286DEG 14KT 3960 10315
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
AlexanderPreliminary Local Storm Report
National Weather Service Goodland KS
450 PM MDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM Funnel Cloud 10 S Flagler 39.15N 103.07W
06/06/2025 Kit Carson CO Storm Chaser
report of a brief cone funnel.
&&
TriggPreliminary Local Storm Report
National Weather Service Goodland KS
458 PM MDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM Hail 8 NNE Flagler 39.39N 102.99W
06/06/2025 E1.00 Inch Kit Carson CO Public
mainly hail around half inch but mentioned
that a few larger stones around quarter size
occurred... personal weather station also
recorded a 46 mph gust.
&&
TriggPreliminary Local Storm Report
National Weather Service Goodland KS
505 PM MDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM Hail 4 NW Seibert 39.34N 102.91W
06/06/2025 E0.75 Inch Kit Carson CO Public
pea to penny size hail, starting to
accumulate some but was not as cold as the
previous day.
&&
TriggThe Goodland radar (KGLD), 63 km away, was scanning. The volume nearest the first event began at 01:05 UTC.
1 hail. Local standard time, as filed.
Report of 1 inch hail from MPing.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2025Every state in 2025This day in weather historyWarnings in Kansas, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265613.